Wildfire, Coachella Valley
- When
- September 26, 12:47 PM PST to September 27, 6:15 AM PST
- Where
- Coachella Valley forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
The Polk Fire burned 100 acres south of Thermal Airport near Polk Street and Avenue 62. The cause of the Polk Fire was a vehcile fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The Polk Fire burned 100 acres south of Thermal Airport near Polk Street and Avenue 62. The cause of the Polk Fire was a vehcile fire. There were no reports of damage or injury.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 26, 8:30 AM PST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT WED SEP 26 2007 .SYNOPSIS... MOSTLY CLEAR SKIES AND WARM TODAY AS HIGH PRESSURE CONTINUES TO DOMINATE THE WEATHER OVER THE REGION. ABOVE NORMAL TEMPERATURES ARE EXPECTED TODAY. AS THE HIGH PRESSURE PUSHES EAST LATER IN THE WEEK A COOLING TREND WILL DEVELOP...ALONG WITH AN INCREASE IN THE LOW CLOUDS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE UPPER LOW FROM LAST WEEKEND...AFTER BEING CONSOLIDATED IN THE WESTERLIES...IS ONLY A WIGGLE IN THE WESTERLY FLOW IN THE GREAT LAKES REGION AT THIS TIME. IT STILL MANAGED TO PRODUCE RAIN EVEN THERE. AS GENERAL RIDGING SETS UP OVER THE WEST WELL BEHIND IT...TEMPERATURES HAVE CONTINUED THEIR GRADUAL CLIMB TO ABOVE NORMAL LEVELS. THE TEMPERATURES WILL LIKELY REACH THEIR HIGHEST LEVELS TODAY BEFORE THE PRESSURE FALLS LEAK INTO THE PLATEAU BY THURSDAY AFTERNOON. BY FRIDAY THERE SHOULD BE SIGNIFICANT COOLING AS THE TROUGH MOVES IN OVER THE WESTERN PORTION OF THE CONUS...WITH THE LOW CLOUDS LIKELY TO HANG AROUND LONGER. NOT MUCH AS FAR AS WINDS ARE CONCERNED TODAY. WE DO SEE SOME NICE OFFSHORE PRESSURE GRADIENTS AND PRESSURE GRADIENT TRENDS TODAY. THE TRENDS SHOULD TURN AROUND DURING THE NEXT 24 HOURS...WITH BOTH THE PRESSURE GRADIENT TREND AND THE ACTUAL PRESSURE GRADIENTS ONSHORE BY FRIDAY. THIS SHOULD GIVE US SOME LOCALLY GUSTY EASTERLY WINDS BELOW CANYONS AND PASSES TODAY...THEN LOCALLY GUSTS WESTERLY WINDS BELOW CANYON AND PASSES MOUNTAIN AND DESERT AREAS BY FRIDAY. BY SATURDAY CONDITIONS ARE LIKELY TO WARM AS THE TROUGH WEAKENS AND HEIGHTS INCREASE...REACHING NORMAL SOMETIME LATE IN THE WEEKEND. && .AVIATION... 261630Z...A SHALLOW MARINE LAYER IS TOPPING OFF AT AROUND 900 FEET PER KNKX SOUNDING THIS MORNING. THIS...ALONG WITH WEAK OFFSHORE FLOW...HAS RESULTED IN CLEAR SKIES ACROSS ALL TERMINALS THIS MORNING. WEAK ONSHORE FLOW WILL DEVELOP NEAR THE COASTAL AREAS THIS MORNING. WEAK OFFSHORE FLOW AGAIN DEVELOPS OVERNIGHT WITH ONLY PATCHY STRATUS TO COASTAL AREAS...ESPECIALLY KSAN AND KCRQ. MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES SHOULD CONTINUE THROUGH THURSDAY. THE MARINE LAYER WILL DEEPEN AND COASTAL CLOUDS WILL BE MORE PREVALENT AS A TROUGH APPROACHES SOUTHERN CALIFORNIA FRIDAY FROM THE WEST. PURPURA && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK FOR... ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SEE LAXSRFSGX. && PUBLIC...SMALL AVIATION/MARINE...PURPURA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT WED SEP 26 2007 CAZ042-043-271200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 500 AM PDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. A SOUTHERLY SWELL WILL CAUSE STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60650.